|can i stop 1 arv
Jan 27, 2011
I have been on abc/3tc & EFV for 18months now (100% adherance). (cd4 300 + Vl undetect). 1 day after embarking on a backpacking holiday i received a message that showed a slight abnormality in my liver blood tests and could be related to the EFV. I have no access to HIV medical services for 3 weeks and have started to feel constantly tired. Can i stop the EFV but continue taking the ABC/3tc (until my return in 3weeks). Or do i risk becoming resistant to the whole NNRTI group?
| Response from Dr. Young
Hello and thanks for your post.
It's difficult with the limited information in your post to know how abnormal your liver tests were, though it's not uncommon to see modest (<2 times upper limit of normal)abnormalities in persons living with HIV. Part of my concern is how abnormal your tests were and how unwell you're feeling now. Without details, it's difficult to advise you on your situation and how best to proceed on your holiday. Do you have access to any medical services? Phone service? If you do, I'd reach out to the available assistance.
That said, it would be distinctly unusual for you to have a new serious toxicity from your HIV medications after 18 months of success. Further, I wouldn't jump to the conclusion that the abnormality was due to the efavirenz or the ABC/3TC- and would definitely NOT stop one without stopping the other. To do so would quite possibly risk the irreversible emergence of drug resistance.
I hope this is helpful, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Sore On Mouth After Kissing Cut On Lip Worried I Have HIV
- Sore Throat After Unprotected Anal Sex Worried I Have HIV
- Tingling In Feet After Anal Sex Condom Broke Worried I Have HIV
- Vomiting After Oral Sex Worried I Have HIV
- How Long Does It Normally Take For Your Pap Smear Test Results Come Back?
- List Of All Known Std's
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.